Confusion about epinephrine dosing leading to iatrogenic overdose: a life-threatening problem with a potential solution.

@article{Kanwar2010ConfusionAE,
  title={Confusion about epinephrine dosing leading to iatrogenic overdose: a life-threatening problem with a potential solution.},
  author={Manreet Kaur Kanwar and Charlene Babcock Irvin and John Joseph Frank and Kathryn B Weber and Howard Seeman Rosman},
  journal={Annals of emergency medicine},
  year={2010},
  volume={55 4},
  pages={341-4}
}
Epinephrine is indicated for various medical emergencies, including cardiac arrest and anaphylaxis, but the dose and route of administration are different for each indication. For anaphylaxis, it is given intramuscularly at a low dose, whereas for cardiac arrest a higher dose is required intravenously. We encountered a patient with suspected anaphylaxis who developed transient severe systolic dysfunction because of inappropriately received cardiac arrest dose, ie, larger dose given as an… CONTINUE READING
Related Discussions
This paper has been referenced on Twitter 5 times. VIEW TWEETS

Citations

Publications citing this paper.
Showing 1-10 of 38 extracted citations

Update on the usage and safety of epinephrine auto-injectors, 2017

Drug, healthcare and patient safety • 2017
View 4 Excerpts
Highly Influenced

A multifaceted intervention for patients with anaphylaxis increases epinephrine use in adult emergency department.

The journal of allergy and clinical immunology. In practice • 2014
View 3 Excerpts
Highly Influenced

Safety of epinephrine for anaphylaxis in the emergency setting.

World journal of emergency medicine • 2013
View 1 Excerpt
Highly Influenced

World Allergy Organization anaphylaxis guidelines: summary.

The Journal of allergy and clinical immunology • 2011
View 5 Excerpts
Highly Influenced

Anaphylaxis-related Malpractice Lawsuits

The western journal of emergency medicine • 2018

Intramuscular Epinephrine-Induced Transient ST-Elevation Myocardial Infarction

Journal of investigative medicine high impact case reports • 2018
View 2 Excerpts

References

Publications referenced by this paper.
Showing 1-10 of 13 references

[Accidental administration of racemic adrenaline. Three life-threatening cases after intravenous injection in children].

Tidsskrift for den Norske laegeforening : tidsskrift for praktisk medicin, ny raekke • 1998
View 2 Excerpts

Similar Papers

Loading similar papers…